Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Small values of polynomials
and potentials with $L_p$ normalization

Author: D. S. Lubinsky
Journal: Proc. Amer. Math. Soc. 127 (1999), 529-536
MSC (1991): Primary 30C10, 31A15; Secondary 41A17, 41A44, 30C85
MathSciNet review: 1468199
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a polynomial $P$ of degree $\leq n$, normalized by the condition

\begin{displaymath}\frac 1{2\pi }\int _0^{2\pi }\mid P(re^{i\theta })\mid ^pd\theta =1, \end{displaymath}

we show that $E(P;r;\varepsilon ):=\{z:\mid z\mid \leq r,\mid P(z)\mid \leq \varepsilon ^n\}$ has $cap$ at most $r\varepsilon \kappa _{np}$, where $\kappa _{np}\leq 2$ is explicitly given and sharp for each $n,r$. Similar estimates are given for other normalizations, such as $p=0$, and for planar measure, and for generalized polynomials and potentials, thereby extending work of Cuyt, Driver and the author for $p=\infty $. The relation to Remez inequalities is briefly discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C10, 31A15, 41A17, 41A44, 30C85

Retrieve articles in all journals with MSC (1991): 30C10, 31A15, 41A17, 41A44, 30C85

Additional Information

D. S. Lubinsky
Affiliation: Department of Mathematics, Witwatersrand University, Wits 2050, South Africa

PII: S 0002-9939(99)04549-9
Keywords: Cartan's lemma, capacity, polynomials, $L_p$ norm
Received by editor(s): July 17, 1996
Received by editor(s) in revised form: June 2, 1997
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia